Alert archive / Oklahoma / River Flood Warnings in 2009
River Flood Warning 51, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 29, 2009, 1:57 PM CDT for Creek County, Oklahoma. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2009, 1:57 PM CDT (18:57 UTC)
- Expired
- Oct 30, 2009, 2:07 PM CDT
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Moderate
County Creek County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Polecat Creek near Sapulpa (SPCO2).
- Action stage
- 21 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 29, 12:27 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 29, 12:27 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1227 PM CDT THU OCT 29 2009 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. WIDESPREAD CONVECTION WILL IMPACT ALL TAF SITES THROUGH THE REMAINDER OF THE AFTERNOON...WITH A WEST TO EAST CLEARING EXPECTED TOWARD 00Z. MVFR/IFR CONDITIONS WILL OCCUR WITHIN VICINITY OF THE STRONGEST STORMS. AN IMPROVEMENT TO VFR CONDITIONS IS FORECAST FOR ALL SITES TOMORROW. && .PREV DISCUSSION... /ISSUED 1020 AM CDT THU OCT 29 2009/ ..UPDATE... DISCUSSION... ONGOING CONVECTION IS EXPECTED TO GRADUALLY CONTINUE EASTWARD WITH THE COLD FRONT ALSO MAKING IT THROUGH MOST OF EASTERN OKLAHOMA BY 00Z FRIDAY. SEVERE WEATHER POTENTIAL APPEARS ISOLATED THROUGH EARLY AFTERNOON...WITH A POSSIBLE INCREASE IN COVERAGE TOWARD SOUTHERN AREAS LATER TODAY. RAINFALL AMOUNTS HAVE THUS FAR REMAINED WELL WITHIN FLASH FLOOD GUIDANCE...HOWEVER ANY FURTHER SLOWING OF THE EVENT MAY PROMPT SOME WATER HEADLINES. UPDATED FORECAST WILL ADJUST FOR CURRENT TRENDS AND SLOW DOWN FRONTAL PROGRESSION A BIT. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 46 58 40 / 100 60 30 10 FSM 72 53 58 40 / 100 90 60 10 MLC 74 48 56 40 / 100 60 40 10 BVO 67 45 57 36 / 100 60 20 10 FYV 68 49 53 35 / 100 90 60 10 BYV 68 50 54 38 / 100 100 60 10 MKO 72 48 55 39 / 100 70 30 10 MIO 69 49 55 38 / 100 90 20 10 F10 72 46 56 40 / 100 60 30 10 HHW 76 51 56 39 / 100 70 50 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Oct 29, 1:07 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT THU OCT 29 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CDT THU OCT 29 2009
...SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH THE EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EAST OF A LINE FROM VINITA TO OKMULGEE.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS.
FLASH FLOOD.
RISK...ELEVATED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
WIDESPREAD STRONG TO SEVERE STORMS ARE ONGOING ACROSS EASTERN
OKLAHOMA...AND WILL EVENTUALLY SPREAD INTO NORTHWEST ARKANSAS
LATER TODAY. CONDITIONS CONTINUE TO BECOME MORE UNSTABLE OVER
FAR SOUTHEAST OKLAHOMA EARLY THIS AFTERNOON...MAKING THIS AREA
THE MOST FAVORED FOR THE RISK OF WIDESPREAD SEVERE WEATHER.
FURTHER NORTH...LIMITED INSTABILITY WILL KEEP THE COVERAGE
OF SEVERE WEATHER MORE ISOLATED. STRONG LOW LEVEL WINDS
REMAIN IN PLACE AREA WIDE PRODUCING SCATTERED AREAS OF
DAMAGING WIND POTENTIAL. THIS TREND WILL CONTINUE THROUGH
THE EVENING HOURS AS THE STORM SYSTEM TRACKS SLOWLY ACROSS
THE AREA. THE TORNADIC POTENTIAL WILL ALSO INCREASE FOR
AREAS THAT ARE ABLE TO BECOME MORE UNSTABLE...WHICH AGAIN
FAVORS SOUTHEAST OKLAHOMA AND POSSIBLY WEST CENTRAL
ARKANSAS. LOW LEVEL WIND SHEAR WILL BE MAXIMIZED WITHIN
THE ARKANSAS RIVER VALLEY WHICH MAY SUPPORT A SLIGHTLY
HIGHER RISK OF STORM ROTATION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK MAY YET OCCUR...
HOWEVER LOCAL SPOTTER NETWORKS ARE ENCOURAGED TO ACTIVATE
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN PLAINS WITH
DRY AND TRANQUIL WEATHER EXPECTED INTO NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Oct 29, 8:34 AM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 AM CDT THU OCT 29 2009
OKZ054-055-059-060-291415-
OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
834 AM CDT THU OCT 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WASHINGTON...EASTERN OSAGE...NORTHERN TULSA AND EASTERN PAWNEE
AT 834 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF BIGHEART TO NELAGONEY TO 11
MILES SOUTHEAST OF WYNONA TO 20 MILES WEST OF SPERRY...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...TULSA...PAWHUSKA...AVANT...WYNONA...WOLCO...
BARNSDALL...PERSHING...TALLANT...NELAGONEY...OKESA...BIGHEART...
HULAH...SPERRY...SKIATOOK...BARTLESVILLE...RAMONA...OCHELATA...DEWEY
AND COPAN.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3700 9608 3700 9586 3628 9591 3622 9641
3647 9633 3676 9640 3700 9625 3700 9609
TIME...MOT...LOC 1334Z 221DEG 33KT 3683 9628 3662 9622
3641 9624 3624 9633Special weather statement, Oct 29, 9:10 AM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 AM CDT THU OCT 29 2009
OKZ060-064>066-291500-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
910 AM CDT THU OCT 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OKMULGEE...EASTERN CREEK AND TULSA
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 909 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF SAPULPA TO 5 MILES NORTHWEST
OF BEARDEN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...LIBERTY...GRAY...OKEMAH...WELEETKA...BEARDEN...
CLEARVIEW... PHAROAH...CASTLE...MASON...OKFUSKEE...WELTY...
PRESTON...BEGGS...JENKS ...GLENPOOL...SLICK...MOUNDS...
KIEFER...KELLYVILLE AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3607 9622 3618 9602 3617 9601 3619 9601
3628 9582 3529 9610 3529 9643 3530 9644
3545 9644 3545 9647
TIME...MOT...LOC 1409Z 224DEG 15KT 3605 9618 3541 9643Special weather statement, Oct 29, 9:57 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
957 AM CDT THU OCT 29 2009
OKZ054-060-061-064-067-291530-
CREEK OK-OSAGE OK-ROGERS OK-TULSA OK-WAGONER OK-
957 AM CDT THU OCT 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN WAGONER...SOUTHWESTERN ROGERS...SOUTHEASTERN
OSAGE...EASTERN CREEK AND TULSA
AT 956 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TULSA TO 5 MILES SOUTH OF SAPULPA...MOVING
NORTHEAST AT 30 MPH. THE STRONGEST PORTION OF THE LINE IS NEAR
SAPULPA. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...GRAY...CATOOSA...VERDIGRIS...SAND
SPRINGS...JENKS...BROKEN ARROW AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3626 9563 3598 9577 3597 9620 3627 9605
TIME...MOT...LOC 1456Z 214DEG 27KT 3617 9601 3594 9607Special weather statement, Oct 29, 10:17 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1017 AM CDT THU OCT 29 2009
OKZ060-061-064>067-071-291600-
CREEK OK-MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-ROGERS OK-TULSA
OK-WAGONER OK-
1017 AM CDT THU OCT 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE...NORTHWESTERN WAGONER...SOUTHERN ROGERS...SOUTHEASTERN
CREEK AND TULSA
IN EAST CENTRAL OKLAHOMA
EASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 1016 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM 2 MILES NORTHWEST OF MOUNDS TO 6 MILES SOUTHEAST OF
BEARDEN...MOVING NORTHEAST AT 35 MPH. SOME OF THESE STORMS MAY
BECOME PRODUCE STRONG SPORADIC WIND GUSTS TO 40 MPH.
SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...WILSON...LIBERTY...
CATOOSA...OKEMAH...WELEETKA...BEARDEN...CLEARVIEW...PHAROAH...
CASTLE...OKFUSKEE...OKMULGEE...HENRYETTA...BRYANT...DEWAR...
SCHULTER...MORRIS...PRESTON...BEGGS...BALD HILL...HECTORVILLE...
LEONARD...BIXBY...JENKS...GLENPOOL...BROKEN ARROW...STONEBLUFF...
ONETA...MOUNDS...KIEFER AND SAPULPA.
LAT...LON 3617 9606 3623 9560 3586 9574 3586 9576
3582 9576 3528 9597 3528 9599 3529 9599
3529 9643 3530 9644 3537 9644
TIME...MOT...LOC 1516Z 207DEG 32KT 3591 9607 3531 9629Local storm report, Oct 29, 12:05 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM TSTM WND DMG S WELEETKA 35.34N 96.14W
10/29/2009 OKFUSKEE OK EMERGENCY MNGR
METAL BARN DAMAGED. SEVERAL POWER POLES SNAPPED.
&&
JDSSpecial weather statement, Oct 29, 1:22 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT THU OCT 29 2009
OKZ067-068-070-071-291845-
CHEROKEE OK-MCINTOSH OK-MUSKOGEE OK-WAGONER OK-
122 PM CDT THU OCT 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE AND WESTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN WAGONER
IN SOUTHEAST OKLAHOMA
EASTERN MCINTOSH
AT 122 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WAINWRIGHT TO ONAPA...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OKAY...EUFAULA...CHECOTAH...ONAPA...RENTIESVILLE...MUSKOGEE...
OKTAHA...KEEFETON...WAINWRIGHT...SUMMIT AND FORT GIBSON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3605 9519 3570 9516 3526 9561 3560 9564
TIME...MOT...LOC 1822Z 219DEG 44KT 3559 9555 3543 9554The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 6:14 AM CDT | Special Weather Statement | TSA | Kay | 46 min |
| Oct 29, 6:20 AM CDT | Special Weather Statement | TSA | Pawnee | 40 min |
| Oct 29, 6:25 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 50 min |
| Oct 29, 7:16 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 44 min |
| Oct 29, 7:46 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 44 min |
| Oct 29, 8:02 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 58 min |
| Oct 29, 8:23 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 52 min |
| Oct 29, 8:34 AM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Oct 29, 8:46 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Tulsa, Washington | 35 min |
| Oct 29, 9:10 AM CDT | Special Weather Statement | TSA | Okfuskee, Tulsa | 50 min |
| Oct 29, 9:14 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 61 min |
| Oct 29, 9:42 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| Oct 29, 9:57 AM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Oct 29, 10:17 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Tulsa | 43 min |
| Oct 29, 11:05 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 40 min |
| Oct 29, 11:18 AM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Okfuskee, Okmulgee, Tulsa, Wagoner | 117 min |
| Oct 29, 11:40 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 50 min |
| Oct 29, 11:41 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 4 hr |
| Oct 29, 11:55 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 50 min |
| Oct 29, 12:28 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 47 min |
| Oct 29, 1:06 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 39 min |
| Oct 29, 1:22 PM CDT | Special Weather Statement | TSA | Muskogee | 23 min |
| Oct 29, 1:29 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 61 min |
| Oct 29, 1:53 PM CDT | Tornado Warning | TSA | Pushmataha | 30 min |
| Oct 29, 2:02 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 44 min |
| Oct 29, 2:22 PM CDT | Special Weather Statement | TSA | Choctaw | 23 min |
| Oct 29, 2:43 PM CDT | Special Weather Statement | TSA | Latimer | 32 min |
| Oct 29, 2:51 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 39 min |
| Oct 29, 2:59 PM CDT | Special Weather Statement | TSA | Delaware | 46 min |
| Oct 29, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 46 min |
| Oct 29, 3:15 PM CDT | Special Weather Statement | TSA | Ottawa | 30 min |
| Oct 29, 3:33 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Oct 29, 4:07 PM CDT | Special Weather Statement | TSA | Adair | 23 min |
| Oct 29, 4:47 PM CDT | Special Weather Statement | TSA | Benton, Washington | 43 min |
| Oct 29, 5:27 PM CDT | Special Weather Statement | TSA | Carroll, Madison, Washington | 48 min |
| Oct 29, 6:36 PM CDT | Areal Flood Advisory | TSA | Crawford, Washington | 84 min |
| Oct 29, 6:56 PM CDT | Areal Flood Advisory | TSA | Franklin | 94 min |
Nearby
River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.